MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BARE PL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3.5-10-3D-ES
Medical Device Problem Codes Stretched (1601); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: product analysis as found condition: the axium prime device was returned for analysis within a shipping box, within a sealed plastic biohazard pouch, within a dispenser coil and within an introducer sheath.The echelon-10 micro catheter used in the event was not returned for analysis.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The axium prime pusher was found bent at ~173.0cm from the proximal end.The axium prime implant coil was found stretched within the introducer sheath with the polypropylene filament broken.Testing/analysis: the axium prime coil could not be advanced out of the introducer sheath as it was found to be stuck.The axium prime coil could not be used for resistance testing due to the damaged condition.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was confirmed as the damages found is consistent with resistance.Possible causes for coil resistance in catheter are, but not limited to, lack of hydration before procedure, user does not maintain continuous flush, damaged micro catheter or tortuous anatomy.The returned axium prime coil was confirmed to have ¿coil stretched¿.The customer reported the coil came out of the introducer sheath smoothly during preparation, therefore, it is likely the damage occurred due to advancing/retracting against the reported resistance.Customer reported devices were prepared per ifu, continuous flush was administered/maintained, and vessel tortuosity as minimal.Therefore, the root cause could not be determined.As the echelon-10 micro catheter used in the event was not returned for analysis, any contribution of the micro catheter towards the resistance could not be determined.The echelon-10 micro catheter is compatible for use with this axium prime device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information regarding an axium coil that had resistance during delivery in the echelon 10 microcatheter and became damaged/stretched.The patient was undergoing a coil embolization procedure to treat a basilary artery apex ruptured saccular aneurysm.The aneurysm max diameter was 4.2mm and the neck diameter was 3.6mm.Blood flow was normal.Vessel tortuosity was minimal.It was reported that the axium coil and all accessory devices were prepared according to the instructions for use (ifu).During delivery, the axium coil was stuck at the distal segment of the echelon 10 microcatheter.The coil was stretched.There was no damage observed to the catheter.The coil was removed and replaced to complete the procedure successfully.There was no harm or injury to the patient associated with this event.Additional information received reported the coil came out of the introducer sheath smoothly.A continuous saline flush was administered and maintained during the procedure per the ifu.The cause of the resistance was not determined.

Brand Name
AXIUM PRIME BARE PL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22377237
Report Number9617601-2025-00586
Device Sequence Number4389065
Product Code KRD
UDI-Device Identifier00763000313777
UDI-Public(01)00763000313777(17)270720(10)229241635
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3.5-10-3D-ES
Device Catalogue NumberAPB-3.5-10-3D-ES
Device Lot Number229241635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2025
Initial Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age72 YR
Patient SexFemale